# SDR K4SA200901

- Difficulty date: June 24, 2009
- Submitted: July 1, 2009
- Operation: Air carrier
- Aircraft: N421PR
- Make and model: Cessna 421C
- Aircraft serial: 421C0027
- Aircraft time: 7,633 hours
- Engine: Cont GTSIO520L
- Engine time: 4,480 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Gear
- Part number: 10349237
- Condition: Broken
- Location: Magneto
- Part time: 1,333 hours
- Component: Magneto, Bendix
- Component part number: S1200
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

AFTER LEVEL OFF FOR CRUISE, A VIBRATION OR BUFFET WAS NOTED.  ALL ENGINE TEMPS AND INDICATIONS APPEARED NORMAL.  WAS UNABLE TO IDENTIFY WHICH ENGINE WAS CAUSING VIBRATION/BUFFET.  RETURNED TO AIRPORT AND FLIGHT WAS TERMINATED.  POST FLIGHT ENGINE RUN-UP REVEALED A BAD MAG ON THE LT ENGINE DURING MAG CHECKS.  OPENED MAG AND FOUND BROKEN DISTRIBUTOR GEAR.  DISTRIBUTOR GEAR WAS REPLACED WITH NEW PART.  QUILL SHAFT IN ENGINE GEAR BOX WAS SENT OUT FOR MAGNAFLUX INSPECTION TO VERIFY NO DAMAGE DURING ENGINE VIBRATION.  POST FLIGHT GROUND CHECKS VERIFIED OPS NORMAL AND ACFT WAS RETURNED TO SERVICE.
